MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAFILL18 3MM X 12CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAFILL18 3MM X 12CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number DLF180312
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/02/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.Procode: krd/hcg.The name, phone and email address of the initial reporter are not available / reported.Physical manufacturer name: codman and shurtleff inc., dba depuy synthes products, inc.(b)(4).The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ as the reason for non-evaluation.If the device returns, a device investigation will be performed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the pre-stent graft at the internal iliac artery (iia), the 3mm x 12cm deltafill 18 (dlf180312 / l15375) was used but there was resistance between the microcatheter hub and the coil.The deltafill 18 was resheathed repeatedly, but it became unraveled.Another deltafill 18 was used as a replacement and the procedure completed with the implantation of fourteen coils.There was no report of any patient adverse event or complication.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr is to include the additional event information received on 12/24/2019.[conclusion]: the healthcare professional reported that during the pre-stent graft at the internal iliac artery (iia), the 3mm x 12cm deltafill 18 coil (dlf180312 / l15375) was used but there was resistance between the microcatheter hub and the coil.The deltafill 18 was resheathed repeatedly, but it became unraveled.Another deltafill 18 was used as a replacement and the procedure completed with the implantation of fourteen coils.There was no report of any patient adverse event or complication.On 12/24/2019, the sales rep reported that the product is no longer available to be returned for analysis.Based on complaint information, the device was not available to be returned for analysis.A review of manufacturing documentation associated with this lot (l15375) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.Coil unraveling / stretching is a known potential issue associated with the use of the device.The ifu provides proper handling instructions for the device to prevent such issue from occurring.The embolic coil can become unraveled or stretched during attempts to withdrawal it against resistance.The complaint reported resistance between the microcatheter hub and the coil prompting the repeated attempts to resheath the coil when it became unraveled.It is possible that during one of the attempts to resheath the coil, some force was applied which resulted in the coil becoming unraveled.Without the availability of the device for return, the exact cause cannot be conclusively determined.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.In addition, devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the 3mm x 12cm deltafill 18 coil left the manufacturing facility with the coil unraveled as documented in the complaint.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event of failure to detach was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr is to include the additional event information received on 1/21/2020 [additional event information]: it was confirmed that the reported event did not result in any clinically significant procedural delay.E.1: the initial reporter phone: (b)(6).The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
DELTAFILL18 3MM X 12CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key9511565
Report Number3008114965-2019-01273
Device Sequence Number16246091
Product Code KRD
UDI-Device Identifier10886704077190
UDI-Public10886704077190
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Model NumberDLF180312
Device Catalogue NumberDLF180312
Device Lot NumberL15375
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/03/2019
Supplement Date Received by Manufacturer12/24/2019
01/21/2020
Initial Report FDA Received Date12/23/2019
Supplement Report FDA Received Date12/24/2019
01/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1